MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿¿ TIP WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿¿ TIP WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303346
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Two photos were received and evaluated.One photo displayed the graphic side of a 3ml syringe (p/n 303346) from batch #1239102.One photo displayed a vial with unknown medication that appeared to show a piece of sheared rubber present inside of it.Please refer to the directions for use present on the back of the syringe box.Bd syringes with blunt plastic cannula are specifically designed for use with preslit injection sites.They are not compatible with other injection sites.Since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.It is likely based on description that this product is not being used for its intended application.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that foreign matter was found in bd luer-lok¿ tip with blunt plastic cannula.There was no report of patient impact.The following information was provided by the initial reporter: "it was reported fm.We have had a med vial rubber stopper shearing when a clinician is using the ref(b)(4) syringe w blunt plastic cannula.This has happened multiple times and the fragment has been aspirated back into the syringe and caught by the nurse prior to injection.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that foreign matter was found in bd luer-lok¿ tip with blunt plastic cannula.There was no report of patient impact.The following information was provided by the initial reporter: "it was reported fm.We have had a med vial rubber stopper shearing when a clinician is using the ref 303346 syringe w blunt plastic cannula.This has happened multiple times and the fragment has been aspirated back into the syringe and caught by the nurse prior to injection.".

Brand Name
BD LUER-LOK¿¿ TIP WITH BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13098575
Report Number1213809-2021-00823
Device Sequence Number16646180
Product Code FMI
UDI-Device Identifier30382903033462
UDI-Public30382903033462
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number303346
Device Catalogue Number303346
Device Lot Number1239102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown